MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/14 MM L

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/14 MM L
Model Number 02.12.0414FL
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29 january 2020: lot 150409: (b)(4) items manufactured and released on 20-aug-2015.Expiration date: 2020-06-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event since 2016.Clinical evaluation performed by medical affairs director: less than 3 years after primary cemented tka, the components are removed and exchanged to a constrained device.The reasons are reported to be of twofold origin: the poly insert had not been fully inserted at primary surgery and therefore the knee never worked properly; the mcl was found to be very loose and unable to stabilize an unconstrained knee.This condition may be a consequence of the not-fully-seated poly, but of course it cannot be determined with certainty.The insert-holding screw was probably never fully seated either, as can be surmised looking at the post-op radiograph, where the screw is shown at an angle from the perpendicular to the baseplate.The root cause of this situation should not be sought in a defective device.
 
Event or Problem Description
The patient came in for a check-up appointment 3 years and 2 months after the primary.The poly dislocated from the tibial tray.As shown in the x-rays, the knee looked maligned, improperly oriented, and mechanically unstable.Everything was revised with a gmk-hinge system and the surgery was completed successfully.
 
Event or Problem Description
The patient came in for a check-up appointment 3 years and 3 months after the primary.The poly dislocated from the tibial tray.As shown in the x-rays, the knee looked not well aligned, improperly oriented, and mechanically unstable.Everything was revised with a gmk-hinge system and the surgery was completed successfully.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/14 MM L
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9738043
Report Number3005180920-2020-00084
Device Sequence Number1815259
Product Code JWH
UDI-Device Identifier07630030826610
UDI-Public07630030826610
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number02.12.0414FL
Device Catalogue Number02.12.0414FL
Device Lot Number150409
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR